With the diagnosis, yesterday, that I am suffering from psoriatic arthritis, came a prescription for new medication and an introductory leaflet containing a lengthy litany of the ills that may befall me once I start the regime. I quote:
“The most common unwanted side effects are nausea, stomach pains and soreness of the mouth and lips…
“Less common unwanted side effects include vomiting; diarrhoea; loss of appetite; tiredness; drowsiness; feeling weak; dizziness; eye irritation; mood changes; loss of interest in; or ability to have sex; fever, chills; pain in the joints and muscles; acne; boils; vaginal ulcers…
“In a small number of patients, this drug may cause serious unwanted side effects - a numb or tingling feeling, a painful lump in your neck, hair loss, loss of consciousness, tiny red spots on the skin, black or tarry stools, an inability to move, difficulty with speech, fits or confusion and, on rare occasions, death...”
In the event of any of the aforementioned, the patient is advised to "consult your doctor immediately", although, in the event of the last-named side effect (to wit, kicking the bucket), that would seem a tad difficult!
Anyway, it has left me asking myself, if those are the UNwanted side effects - what, for pity's sake, are the WANTED side effects?!
[Image: Gimpy Mumpy. Check out this great site, enjoy Mumpy's cartoons and support CWD (Crip World Domination)]